Thunderstorm Wind, Kent
- When
- August 20, 1:40 PM EST
- Where
- Kent County, Coventry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.683, -71.567
Thunderstorm winds brought down wires on Union Street in Coventry.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Thunderstorm winds brought down wires on Union Street in Coventry.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 20, 1:35 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 235 PM EDT SUN AUG 20 2006 .MESOSCALE UPDATE 3... CONTINUING TO WATCH LINE OF SHOWERS/THUNDERSTORMS FROM NE CT INTO RI AND SE MA FOR ISOLATED SEVERE POTENTIAL NEXT 3 HOURS. WELL...STORM IN NE CT STRENGTHENED AND WARNING JUST ISSUED FOR KENT RI WITH SPECIAL MARINE WARNING FOR NARRAGANSETT BAY. ALTHOUGH IT IS FAIRLY COMPACT WITH NO MORE THAN 60 DBZ UP TO 10KFT...IT HAS AN IMPRESSIVE BOWING SIGNATURE ON REFLECTIVITY EXTENDING INTO COVENTRY RI AT THIS TIME. BASE VELOCITY SHOWS 40KT AT 2KFT...THOUGH WE THINK WINDS ARE PROBABLY A BIT STRONGER GIVEN ANGLE IT IS BEING SAMPLED BY KBOX RADAR. ASSUMING THE BOW HOLDS TOGETHER IT WILL PASS CLOSE TO KPVD WITHIN THE HOUR. OTHER SHOWERS ACROSS SE MA /APPROACHING KBOX/ ARE HEADING TOWARD A MORE STABLE AIRMASS AND SHOULD DIMINISH IN NEXT 2 HOURS...THOUGH SOME BRIEF INTENSIFICATION IS POSSIBLE BEFORE THEY HIT THE COAST. FARTHER W...IT STILL REMAINS UNSTABLE BEHIND ACTUAL FRONT...AND YOU CAN SEE MORE SHOWERS AND STORMS FIRING BACK ACROSS NORTHERN NY AND ONTARIO IN ASSOCIATION WITH UPPER TROUGH. WHILE MOST OF THIS SHOULD PASS BY TO OUR N LATER THIS AFTERNOON...WE MAY BE ABLE TO TRIGGER ADDITIONAL CONVECTION IN OUR WESTERN ZONES. NOTE CONVECTIVE APPEARANCE TO CLOUDINESS IN MUCH OF NY/PA. JWD && .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... UPDATE FOR SHORT TERM TRENDS. WINDS HAVE BEEN INCREASED FOR THE COASTAL WATERS AND SMALL CRAFT ADVISORIES ARE NOW IN EFFECT FOR ALL WATERS UNTIL 00Z THIS EVENING. WINDS WILL BE S TO SW AT 20 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS MAINLY SOUTHEASTERNMOST WATERS. OVER LAND...HAVE BUMPED UP TEMPERATURES BY 3 DEGREES OR SO AS HAVE A GOOD DEAL OF SUNSHINE BREAKING OUT. HAVE ISSUED SPECIAL WEATHER STATEMENT ABOUT THE POSSIBILITY OF SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON. WIND FIELDS ALOFT ARE UNIDIRECTIONAL AND QUITE STRONG. TEMPERATURES HAVE REACHED THE LOWER 80S IN NORTHERN CT AS OF 11 AM AND DEWPOINTS ARE NEAR 71 IN THOSE AREAS. TWO FACTORS ARE AT WORK. ONE IS A COLD FRONT/WIND SHIFT WHICH IS ALREADY IN WESTERN MASSACHUSETTS. THIS WOULD TEND TO FOCUS ANY CONVECTION IN THE CENTRAL AND EASTERN PORTIONS OF THE REGION. BUT THE WEST HAS MORE SUNSHINE AND IS CLOSER TO AN UPPER LEVEL LOW PRESSURE SYSTEM NEAR THE NEW YORK/ONTARIO/QUEBEC BORDER. THIS MAY FOCUS STORMS IN THE WEST. MID LEVEL DRY AIR AS SEEN ON WATER VAPOR IS OVERSPREADING ALL OF SOUTHERN NEW ENGLAND...WHICH ALSO HELPS TO MAKE THE ATMOSPHERE CONVECTIVELY UNSTABLE. SO...ALL FACTORS NOT COMING TOGETHER FOR AN ORGANIZED LINE...BUT SCATTERED STORMS...SOME STRONG...ARE POSSIBLE ANYWHERE ACROSS THE REGION THIS AFTERNOON MAINLY BETWEEN 2 PM AND 6 PM. && .PREVIOUS DISCUSSION... /ISSUED 534 AM EDT SUN AUG 20 2006/ ..CONVECTIVELY ACTIVE WEEKENDS EMBRACE A PROBABLE WORKWEEK OF GENERALLY DRY PLEASANT WEATHER... SHORT TERM /TODAY THROUGH TONIGHT/... LOW PRESSURE MOVING INTO EASTERN NEW YORK STATE AT 08Z WITH AREA OF MODERATE TO HEAVY RAINFALL INTO CENTRAL AND NORTHERN AREAS. SEE HYDRO SECTION FOR DETAILS. MODELS IN BETTER AGREEMENT THIS MORNING...THOUGH STILL SOME SIGNIFICANT DIFFERENCES SEEN MAINLY IN AREAL COVERAGE OF THE RAINFALL AND HEAVY RAIN BULLSEYE. USED A BLEND OF THE NAM AND GFS...WHICH YIELDED A SOLUTION CLOSE TO THE 12Z ECMWF. THESE SEEMED PRETTY GOOD WITH THE TIMING OF THE FRONT AND LOW ACROSS THE REGION...AS WELL AS THE POSITION OF THE LOW AND UPPER LEVEL SYSTEM MOVING THROUGH. EXPECT MAIN AREA OF PRECIP ASSOCIATED WITH THE LOW TO MOVE OUT OF THE AREA BY MID MORNING...BUT WILL STILL HAVE CLOUDS AROUND. BIG QUESTION FOR TODAY WILL BE WHETHER THE CLOUDS WILL BREAK UP ENOUGH TO ALLOW SOME SUNSHINE AND ADDITIONAL DESTABILIZATION AS THE COLD FRONT AND UPPER LEVEL SHORT WAVE MOVES THROUGH THIS AFTERNOON AND TONIGHT. WENT WITH LIKELY TO CATEGORICAL POPS THROUGH MID MORNING...THEN KEPT CHANCE POPS GOING THROUGH THE AFTERNOON INTO EARLY TONIGHT. LOOKS LIKE BEST CHANCE WILL OCCUR OVER WESTERN AREAS WHERE THE CLOUDS HAVE THE BEST SHOT TO BREAKING UP. FEEL THAT LOW CLOUDS WILL HANG IN WITH CONTINUED SOUTHWEST ONSHORE FLOW OVER EASTERN SECTIONS. IF DESTABILIZATION TO MATERIALIZE...COULD SEE SOME GUSTY WINDS IN ANY CONVECTION THAT GETS GOING. ALSO HAVE A 40-50 KT 850 HPA JET PASSING ACROSS THE REGION...WHICH COULD FOCUS THINGS IF THE HEATING DOES TAKE PLACE. SPC OUTLOOK DISCUSSION FOR TODAY FELT THIS WOULD BE ISOLATED AT BEST. FOR TONIGHT...EXPECT THE FRONT TO PASS OFF THE COAST AND THE UPPER LEVEL SYSTEM WILL MOVE THROUGH MAINE. WILL STILL HAVE LEFTOVER SHOWERS AND THUNDERSTORMS THIS EVENING OVER EASTERN AREAS...BUT EXPECT TO MOVE OFF THE COAST BY 03Z. THIS WILL LEAD TO IMPROVING CONDITIONS AS WINDS SHIFT TO WEST...BRINGING SOMEWHAT DRIER AIR TO THE REGION. SOME CLOUDS COULD LINGER...AS MODELS HINTING AT LOW LEVEL MOISTURE COULD GET TRAPPED IN DIURNAL INVERSION. LONG TERM /MONDAY THROUGH SATURDAY/... THIS FCST IS A BLEND OF 00Z/20 GFS OP/EC/UK/GGEM OP RUNS AND THE 00Z/20 GFS ENS. I JUST DONT HAVE ANY CONFIDENCE IN USING THE NAM QPF. ECMWF AND GGEM HAVE A PRETTY STRONG WET SIGNAL FOR NEXT FRI/SAT. CONFIDENCE IN THE OVERALL POSTED LONG TERM FORECAST IS HIGHER THAN NORMAL. EMBEDDED UNCERTAINTIES ARE: 1) DETAILS REGARDING A POSSIBLE SHOWER OR TSTM LATE TUE ASSOCIATED WITH A REINFORCING COOL FRONT ARE HIGHLY UNCERTAIN. 2) TIMING OF A STG WAA PATTERN GENERATING HEAVY CONVECTION. AT THIS TIME POPS WERE RAISED TO MENTIONABLE FOR LATE FRI/SAT BUT EXPECTED THIS TO BECOME A CERTAIN EVENT AS WE DRAW CLOSER...TIMING QUESTIONABLE. THIS WAA PATTERN SHOULD LEAD TO AT LEAST ONE DAY OF 90+ HEAT...SOMETIME THIS WKND. TEMPS: USED THE 00Z/20 GFS MOS ALMOST EXCLUSIVELY IN A BLEND WITH THE SAT AFTN KBOX FCST....MAINTAINING CONTINUITY ON MAXS NEXT FRI/SAT WHEN CLOUD COVER COULD BE A PBLM. HOWEVER...MINS NEXT WEEKEND WERE RAISED. THE PATTERN WHILE INITIALLY NEAR NORMAL IN TEMPS MAY TURN SIGNIFICANTLY WARMER THAN NORMAL SOMETIME NEXT WEEKEND. THE DAILIES... MONDAY...ADDED CLOUD COVER TO OUR FCST FM YDY...OTRW CLOSE TO YDYS FCST. DEWS WERE LOWERED SLIGHTLY. TUESDAY...WARMED THE DAYTIME MAXS SLIGHTLY. DEWS WERE LOWERED SLIGHTLY. CONFIDENCE IN ANY SHOWER RISK LATE TUESDAY IS LOWER THAN NORMAL BUT COULD SEE ITS OCCURRENCE. WEDNESDAY...NO SIG CHANGE FROM PREVIOUS.S THURSDAY MORNING...COULD BE QUITE A CHILLY MORNING. TEMPERATURES WERE LOWERED A BIT PER GFS MEX MOS. FRIDAY-SATURDAY...WAA SHOWERS/TSTMS. WHEN AND IMPACT ON DAYTIME TEMPS? CLOUD COVER AND POPS PROBABLY NEED A BOOST IN FUTURE GRIDS. AVIATION... CEILINGS ARE MAINLY MVFR ACROSS CENTRAL AND WESTERN AREAS EARLY THIS MORNING...WITH VFR OVER THE CAPE AND ISLANDS. IN HEAVIER RAINFALL...VSBYS HAVE LOWERED TO 1 1/2-3SM...THOUGH EXPECT TO IMPROVE TO 5-6SM AS RAIN MOVES OUT THIS MORNING. AFTER 12Z...EXPECT SOME 5-6SM IN HAZE ALONG WITH MVFR CEILINGS FROM 2-3KFT. CLOUDS SHOULD BREAK UP OVER WESTERN AREAS...BUT WILL STILL HAVE VFR CEILINGS AT 4-5KFT. WITH THE FRONT MOVING THROUGH THIS AFTERNOON...COULD SEE SOME SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH SUNSET. ONCE THE FRONT CLEARS THE COAST TONIGHT...CEILINGS WILL INCREASE TO 10-12KFT...BUT MODELS HINTING AT LOW LEVEL MOISTURE LEFT OVER THAT COULD PRODUCE LOWER CEILINGS...ON THE ORDER OF 2-3KFT...THOUGH ONLY MENTIONED SCT CLOUDS AT THIS POINT. MARINE... IN THE SHORT TERM...WITH APPROACH OF THE LOW AND FRONT...EXPECT PRESSURE GRADIENT TO INCREASE ENOUGH...ALONG WITH THE PASSING OF A 925 HPA 40 KNOT JET OVER THE WATERS...TO BE JUST ENOUGH TO GIVE SMALL CRAFT CONDITIONS OVER THE SOUTHERN OUTER WATERS INTO NANTUCKET SOUND FROM AROUND MIDDAY THROUGH TONIGHT. MENTIONED GUSTS UP TO 25 KTS...WHICH COULD MIX DOWN WITH ANY HEAVIER RAINFALL OR THUNDERSTORMS. WNA WAVEWATCH III BROUGHT SEAS UP TO 7 FEET LATE TODAY AND TONIGHT...BUT FELT THIS WAS A BIT OVERDONE. DID MENTION 6 FOOT SEAS FROM MONTAUK TO NANTUCKET THROUGH AROUND MIDNIGHT...THEN SHOULD SUBSIDE AS WINDS SHIFT TO WEST AND DIMINISH. LONG TERM...NOT MUCH TO SAY IN QUIESCENT PERIOD. HYDROLOGY... AN AREA OF HEAVY RAINFALL WILL MOVE ACROSS NORTHERN AND MOST OF EASTERN MASSACHUSETTS...MAINLY FROM NORFOLK COUNTY NORTHWARD...EARLY THIS MORNING. ASOS REPORTS FROM NORTH ADAMS SHOWED 1.09 INCHES IN AN HOUR /07-08Z/...AND 1.86 INCHES FROM 05-08Z. APPEARS THAT 88D RADAR ESTIMATES ARE UNDERESTIMATING THE RAINFALL AMOUNTS...THOUGH WILL GET A BETTER HANDLE ONCE 09Z OBS COME IN. ISSUED A FLOOD ADVISORY FOR THESE AREAS INTO SOUTHERN NEW HAMPSHIRE AS THE RAIN MOVES THROUGH. NOTED A FINE LINE THAT DEVELOPED FROM NEAR FITCHBURG THROUGH TO NORWOOD...THAT WAS MOVING EAST WHICH COULD ENHANCE THE RAINFALL. THIS ADVISORY IS FOR URBAN AND SMALL STREAM FLOODING POTENTIAL...WHICH WILL EXPIRE AT 715 AM. NEXT WEEKEND MAY NEED SOME HYDRO ATTENTION IN AN ACTIVE PATTERN. CLIMATE... WE CONT TO AVG ABV NORMAL FOR AUGUST AND WHILE WE WILL HAVE A COUPLE OF BELOW NORMAL DAYS DURING THE UPCOMING WORKWEEK...ESP WED-FRI... THE WARMER THAN NORMAL PATTERN SHOULD RESUME NEXT WEEKEND AND ACCORDING TO THE THE AUTOMATED DAY 6-10 AND 8-14 DAY FCSTS FM YDY... MAINTAIN AN ABV NORMAL FLAVOR TO THE MONTH AS A WHOLE. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ230>237-250 UNTIL 8 PM SUNDAY. ...SMALL CRAFT ADVISORY FOR ANZ254-255 UNTIL 2 AM MONDAY. && SHORT TERM...GAF/WJS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 512 AM EDT SUN AUG 20 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-210910- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 512 AM EDT SUN AUG 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS WILL END FROM WEST TO EAST DURING MID MORNING. THE HEAVIEST RAIN WILL OCCUR IN SOUTHERN NEW HAMPSHIRE AND FAR NORTHERN MASSACHUSETTS WHERE 1 TO 2 INCH TOTALS SHOULD BE COMMON BY 8 AM. THIS MAY STILL CAUSE LOCALIZED URBAN AND POOR DRAINAGE FLOODING THERE EARLY THIS MORNING. IF ENOUGH HEATING OCCURS THIS AFTERNOON /TEMPERATURES AT LEAST IN THE MID 80S/...A LINE OR TWO OF GUSTY /WEST WIND 45 MPH/ THUNDERSTORMS WITH FREQUENT LIGHTNING STRIKES WOULD OCCUR. THERE MIGHT BE A BIT OF HAIL AND A FEW TREE BRANCHES MAY BREAK.... ESPECIALLY IN SOUTHERN NEW HAMPSHIRE AND EASTERN MASSACHUSETTS WHERE THE GREATEST RISK FOR A MARGINALLY SEVERE THUNDERSTORM EXISTS. THESE STORMS WOULD START NEAR OR JUST WEST OF THE CONNECTICUT RIVER BETWEEN 2 PM AND 4 PM AND REACH THE INTERSTATE 93-95 MANCHESTER... BOSTON PROVIDENCE WESTERLY CORRIDOR...BETWEEN 5 PM AND 7 PM AND THEN PROCEED OUT TO SEA IN A WEAKENED PHASE...VIA CAPE COD AND THE ISLANDS NEAR OR JUST AFTER SUNSET. INCREASING SURF TODAY MAY CAUSE A SOMEWHAT ELEVATED RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS CURRENTLY EXPECTED MONDAY THROUGH THURSDAY. A PERIOD OR TWO OF SHOWERS AND SCATTERED THUNDERSTORMS SHOULD OCCUR HERE EITHER THIS COMING FRIDAY OR SATURDAY IN WHAT ALSO COULD BECOME A POTENT WEATHER PATTERN FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THIS MORNING... BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS IN EXCESS OF 2 INCHES TO THE NATIONAL WEATHER SERVICE. SPOTTERS THIS AFTERNOON SHOULD BE ALERT FOR POSSIBLE ACTIVATION SHOULD CONDITIONS BECOME MORE FAVORABLE FOR MARGINALLY SEVERE THUNDERSTORMS. AT THIS TIME THE GREATEST RISK FOR WESTERLY WIND GUSTS OVER 45 MPH AND HAIL...APPEARS TO LIE FROM SOUTH CENTRAL NEW HAMPSHIRE INTO NORTHEAST MASSACHUSETTS. DRAG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1009 AM EDT SUN AUG 20 2006 CTZ002>004-MAZ002>015-017>024-026-NHZ011-012-015-RIZ001>008- 202000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...KEENE... MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 1009 AM EDT SUN AUG 20 2006 ...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON... SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ACROSS SOUTHERN NEW ENGLAND. A FEW OF THESE MAY HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND POSSIBLY LARGE HAIL. THE MOST LIKELY REGIONS WOULD BE IN NORTHERN CONNECTICUT...CENTRAL AND EASTERN MASSACHUSETTS...AND RHODE ISLAND...WHERE SOME SUNSHINE WILL HELP MAKE THE ATMOSPHERE MORE UNSTABLE. THE MOST LIKELY TIME FRAME WOULD BE FROM 2 PM TO 6 PM. SKYWARN SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE PREPARED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FIELD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 210 PM EDT SUN AUG 20 2006 CTZ004-RIZ001>004-201915- EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-WINDHAM CT- 210 PM EDT SUN AUG 20 2006 ...STRONG THUNDERSTORM FORMING IN NORTHEAST CONNECTICUT... AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL NEAR PLAINFIELD...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL ENTER RHODE ISLAND AND BE NEAR... COVENTRY AND WEST GREENWICH BY 240 PM EDT... WEST WARWICK AND EAST GREENWICH BY 300 PM EDT... WARWICK BY 310 PM EDT. GET INDOORS QUICKLY WHEN THIS STORM APPROACHES. JWD
The Boston radar (KBOX), 47 km away, was scanning. The volume nearest the first event began at 18:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Rhode Island in 2006Every state in 2006This day in weather historyWarnings in Rhode Island, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521366.